West Virginia, 2011Flash Flood and Hail in West Virginia, June 21, 2011
June 21, 2011 · NWS RNK · 9 events in 2 counties and zones
During the afternoon of the 21st, a thunderstorm complex headed south through eastern Kentucky. Convection along the eastern edge of this system helped to prompt additional development farther east.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $86,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon of the 21st, a thunderstorm complex headed south through eastern Kentucky. Convection along the eastern edge of this system helped to prompt additional development farther east. This process repeated itself through the evening hours leading to multiple thunderstorms moving through the region, with many of the storms producing damaging wind or large hail. Flash flooding also occurred with some of the slower moving storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 21, 3:06 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 21, 3:06 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT TUE JUN 21 2011
.SYNOPSIS...
SOUTHWESTERLY WINDS WILL KEEP SHOWER AND THUNDERSTORM ACTIVITY IN
THE FORECAST THROUGH THE END OF THE WORKWEEK AS A COLD FRONT
APPROACHES OUR REGION.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
QUITE A BIT OF CUMULUS CLOUDS HAVE FORMED ALONG AND WEST OF THE BLUE
RIDGE...WITH MOSTLY SUNNY SKIES TO THE EAST. WEAK UPPER LEVEL WAVE
MOVING ACROSS HAS PROVIDED ENOUGH LIFT AND MOISTENING ALOFT...WHICH
COMBINED WITH DAYTIME HEATING AND TERRAIN IMPACTS...HAS ALLOWED
THUNDERSTORMS TO START FORMING ACROSS WESTERN AREAS. MLCAPE OF
BETWEEN 2 AND 3K J/KG ACROSS THE CWA. QUITE A BIT OF CAPE IN THE
HAIL GROWTH ZONE AND DECENT DOWNDRAFT CAPE AS WELL. DEEP LAYER
EFFECTIVE SHEAR IS RATHER WEAK TODAY AND THUS ANY ORGANIZATION OF
THE STORMS WILL HAVE TO BE COLD POOL DRIVEN. THIS SHOULD TEND TO
LIMIT THE SEVERITY OF ANY EARLY AFTERNOON STORMS...HOWEVER GIVEN
ABOVE PARAMETERS...STORMS SHOULD STILL BE ABLE TO AT LEAST BRIEFLY
PULSE UP TO SEVERE LIMITS. LESS CONFIDENCE ON HOW FAR EAST THESE
STORMS MAKE IT. HIGH RES MODELS MIXED WITH THEIR SOLUTIONS. THE HRRR
SHOWS THE STORMS MAKING IT ACROSS THE WHOLE CWA AND GIVEN IMPRESSIVE
CAPE VALUES THIS SEEMS POSSIBLE...AND THUS HAVE RAISED POPS. HOWEVER
WEAK SHEAR AND THE RIDGING OVERHEAD MAY ALSO LIMIT EASTWARD EXTENT
OF STORMS...AND THUS WILL HAVE TO MONITOR THIS THROUGH THE AFTERNOON
AND EVENING HOURS.
NEXT ISSUE WILL BE WHAT HAPPENS WITH STORMS CURRENTLY FIRING OVER
NORTHERN ALABAMA AND TENNESSEE. LOCAL WRF AND HRRR BRING WHAT
REMAINS OF THESE STORMS INTO WESTERN AREAS BETWEEN 7 AND 9PM TONIGHT
AND PUSH IT EAST THROUGH MIDNIGHT. AGAIN WITH DEEP LAYER SHEAR
MINIMAL...THESE STORMS SHOULD HAVE A TOUGH TIME ORGANIZING AND
PUSHING INTO OUR AREA. THREAT WILL ALSO DEPEND ON HOW MUCH THESE
AFTERNOONS STORMS ABATE THE INSTABILITY OVER US. IF THEY USE UP MOST
OF IT THEN ANYTHING APPROACHING SHOULD TEND TO WEAKEN...AND FEEL
THIS IS THE MOST LIKELY SOLUTION. BUT WILL HAVE TO WATCH THIS
THROUGH THE EVENING HOURS. WENT CLOSER TO THE WARMER GUIDANCE FOR
TONIGHTS LOWS GIVEN HIGH DEWPOINTS IN PLACE AND EXPECTED MOSTLY
CLOUDY SKY CONDITIONS. MAY HAVE SOME FOG FORMATION TOWARDS MORNING
WHERE IT RAINS TODAY...ESPECIALLY IF WE CAN GET A COUPLE HOURS OF
MOSTLY CLEAR SKIES.
WEDNESDAY WILL BE ANOTHER WARM TO HOT DAY...WITH 850MB TEMPERATURES
SIMILAR TO TODAY...AROUND 19 TO 21C. THUS HIGHS SHOULD BE IN THE
80S IN THE MOUNTAINS...AND LOW TO MID 90S IN THE PIEDMONT. ONE
DIFFERENCE WILL BE THAT WE SHOULD SEE MORE CLOUDS THAN TODAY...THUS
HIGHS WILL BE A LITTLE COOLER THAN TODAY MOST PLACES. GIVEN
THIS...LOWERED FORECASTED HIGHS A COUPLE DEGREES...GOING IN BETWEEN
THE COOLER MET AND WARMER MAV VALUES...WHICH HAS VERIFIED PRETTY
WELL THIS SUMMER.
SHOWER AND THUNDERSTORM THREAT EXISTS AGAIN ON WEDNESDAY. BEST
CHANCE IN THE WEST WHERE ACTIVITY MAY BEGIN DURING THE MORNING
HOURS. SREF PROBABILITIES SHOW HIGH PROBABILITIES BY 18Z IN THE
WEST...WITH A DECENT SHOT OF AT LEAST SOME PRECIP IN THE EAST DURING
THE AFTERNOON. DEEP LAYER SHEAR IS ONCE AGAIN WEAK...ALTHOUGH A
LITTLE STRONGER THAN TODAY. CLOUD COVER SHOULD LIMIT OVERALL
INSTABILITY. BEST SEVERE THREAT APPEARS TO BE TO OUR NORTHWEST WHERE
HIGHER DYNAMICS AND BETTER INSTABILITY EXISTS. THIS SHOWN WELL BY
SREF AND MAV SVR PROBABILITIES. NAM SHOWS MORE UNSTABLE AIR MOVING INTO THE
PIEDMONT BY AFTERNOON...AND THUS MET SVR PROBABILITIES AND POPS ARE HIGHER
THERE. FEEL BEST CHANCE OF THUNDERSTORMS WILL BE IN THE WEST...WHILE
BEST SVR THREAT WOULD BE TO OUR NORTHWEST OF WV AND OHIO...AND IN THE
PIEDMONT IF STORMS ARE ABLE TO CROSS THE BLUE RIDGE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
UPPER TROUGH ACROSS THE MIDWEST WILL SLOWLY TRACK EAST INTO THE
FORECAST AREA THROUGH THIS PERIOD. A FRONTAL BOUNDARY WILL BACKDOOR
IN BY THURSDAY NIGHT.
MODELS DIFFER ON THE SHORTWAVES OUT AHEAD OF THE FRONT AND PRECIP
PLACEMENT. LEANING TOWARD A GFS/ECMWF BLEND WHICH BRINGS ONE
SHORTWAVE ACROSS WED EVENING...THOUGH WILL KEEP POPS IN THE CHANCE
RANGE...HIGHEST IN THE SW. ONCE THAT WAVE PASSES...OP MODELS KEEP
PRECIP AT A MIN AS MAIN THRUST OF LIFT MOVES OFF THE MID ATLANTIC
COAST.
THE MODELS ARE SHOWING LOWER PWATS THU-THU NIGHT...BUT WILL KEEP
POPS LOW TO ACCOUNT FOR THE LEE TROUGH AND SHORTWAVE PASSING BY TO
THE NORTHWEST.
THU NIGHT-FRI...THE FRONT DROPS SOUTH INTO THE AREA WITH WINDS
VEERING TO THE WEST. THIS MAY LEAD TO LESS CHANCE IN THE EAST THU
NIGHT INTO FRIDAY WITH CHANCE POPS MAINLY WEST OF THE BLUE RIDGE.
STILL COULD SEE SOME SCTD CONVECTION FRI AFTN IN THE FAR EAST.
TEMPS THIS PERIOD WILL REFLECT A BLEND OF MAV/MET. WILL SEE SOME
COOLER TEMPS BY THU NIGHT...BUT WILL KEEP HIGHS IN THE 80S BOTH
THU-FRI...CLOSER TO 90 OUT EAST AHEAD OF FRONT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A SLOWLY MOVING UPPER LOW CENTER TRANSITION FROM THE UPPER GREAT
LAKES TO NEW BRUNSWICK CANADA BY EARLY NEXT WEEK. SERIAL SHORTWAVES
PIVOTING AROUND THE LOW WILL RESULT IN PERIODS OF UNSETTLED WEATHER.
HPCGUIDE USED FOR THE MOST OF LONG TERM WITH ONLY SLIGHT
MODIFICATIONS NEEDED TO REFLECT LOCAL CLIMATOLOGICAL BIAS DRIVEN
MAINLY BY TOPOGRAPHY.
FRONT BOUNDARY EXPECTED TO STALL JUST TO THE SOUTH OF THE AREA
FRIDAY NIGHT...THEN BEGIN BUCKLING NORTHWARD AS A WARM FRONT BACK
INTO THE MID ATLANTIC REGION OVER THE WEEKEND. THE EXACT PLACEMENT
OF THE FRONT AND HIGH CENTER IS DIFFERENT DEPENDING ON MODEL CHOICE.
IN GENERAL...THE FRONT EXPECTED TO REMAIN IN CLOSE PROXIMITY
TO/OVER THE AREA SATURDAY INTO SUNDAY...MAINTAINING A GOOD THREAT OF
SHOWERS/THUNDERSTORMS UNTIL FINAL SHORT WAVE SHOULD FORCES COOLER
AND DRIER AIR BACK INTO THE AREA FROM THE NORTH SUNDAY NIGHT INTO
MONDAY. KEPT SOME LIGHT POPS IN THE WESTERN MOUNTAINS ON TUESDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS CURRENTLY ACROSS ALL TAF SITES. THIS WILL CONTINUE
THROUGH MOST OF THE AFTERNOON. WILL HAVE TO WATCH FOR SCATTERED
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. BEST CHANCE OF THESE
STORMS WILL BE ACROSS NORTHWEST NORTH CAROLINA UP TO AROUND BLF.
THUS HAVE ADDED IN A TEMPO GROUP AT BLUEFIELD. STILL A CHANCE THAT
STORMS COULD MOVE ACROSS THE CWA FROM SOUTHWEST TO NORTHEAST AND
IMPACT OTHER TAF SITES. HOWEVER CONFIDENCE IS TOO LOW AT THIS
POINT TO PUT ANYTHING OTHER THAN CB IN THE TAFS. IF CAUGHT IN ONE
OF THESE THUNDERSTORMS ONE SHOULD EXPECT REDUCTIONS TO IFR/LIFR
FOR A BRIEF PERIOD OF TIME...WITH HEAVY RAIN...FREQUENT
LIGHTNING...GUSTY WINDS...AND POSSIBLY SOME HAIL. BEST CHANCE
SHOULD BE FROM 3PM TO 8PM IN THE WEST...5PM TO 10PM AROUND BCB AND
ROA...AND 6PM TO 10PM LYH AND DAN.
FOG WILL ALSO BE A POSSIBILITY DURING THE EARLY MORNING HOURS OF
THURSDAY...ESPECIALLY WHERE RAINFALL OCCURS THIS EVENING. EXPECT
MOSTLY CLOUDY SKIES MOST AREAS TONIGHT...THUS NOT EXPECTING
VISIBILITY DROPS TO BELOW MVFR CONDITIONS. HOWEVER IF CLEARING CAN
OCCUR...MAY HAVE TO WATCH FOR DENSER FOG AROUND LYH AND WHEREVER
IT RAINS THIS AFTERNOON.
WEDNESDAY SHOULD FEATURE MAINLY VFR CONDITIONS...HOWEVER WITH A
FRONT IN THE VICINITY...WILL LIKELY HAVE MORE AFTERNOON SHOWERS
AND THUNDERSTORMS...WITH BRIEF REDUCTIONS TO IFR/LIFR.
JUST HOW FAR SOUTH FRONT MOVES WILL BE THE ISSUE AS WE HEAD INTO
THE END OF THE WEEK INTO THE WEEKEND. CURRENT THOUGHTS ARE THAT
THURSDAY MAY BE OUR DRIEST DAY...WITH THE FRONT STAYING CLOSE
ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY INTO THE
WEEKEND. WILL ALSO HAVE TO WATCH FOR THE USUAL MORNING FOG EACH
MORNING.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...MC/NF
NEAR TERM...MC
SHORT TERM...WP
LONG TERM...KK
AVIATION...MC/NF
Hazardous weather outlook, Jun 21, 2:27 PM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT TUE JUN 21 2011
NCZ004>006-020-VAZ035-043>047-058-059-221930-
STOKES-ROCKINGHAM-CASWELL-YADKIN-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
327 PM EDT TUE JUN 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>003-018-019-VAZ007-009>020-022>024-032>034-WVZ042>045-221930-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-MERCER-
SUMMERS-MONROE-GREENBRIER-
327 PM EDT TUE JUN 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON
AND EVENING...A FEW OF WHICH MAY BECOME SEVERE. THE MAIN THREATS
WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
SECONDARY THREATS INCLUDE PERIODS OF HEAVY RAIN AND FREQUENT CLOUD
TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 21, 4:00 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 2 SSE ROANOKE 37.25N 79.94W
06/21/2011 E1.00 INCH CITY OF ROANOKE VA PUBLIC
HAIL OBSERVED AT THE ROANOKE HOSPITAL.
&&
HYSELLLocal storm report, Jun 21, 4:21 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 ESE ASHLAND 36.43N 81.62W
06/21/2011 E1.00 INCH ASHE NC PUBLIC
&&
EHSpecial weather statement, Jun 21, 4:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT TUE JUN 21 2011
WVZ043-045-212200-
GREENBRIER WV-SUMMERS WV-
526 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER AND SUMMERS
COUNTIES...
AT 522 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
SANDSTONE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SANDSTONE AROUND 535 PM...ELTON AROUND 550 PM
AND LAWN AROUND 600 PM.
LAT...LON 3777 8065 3770 8089 3766 8100 3768 8101
3772 8098 3772 8095 3770 8090 3774 8093
3778 8090 3782 8094 3787 8083 3787 8076
3792 8080 3794 8076
DSLocal storm report, Jun 21, 4:30 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 1 ESE ROANOKE 37.27N 79.94W
06/21/2011 CITY OF ROANOKE VA PUBLIC
1 FOOT RUNNING WATER IN ROAD
0515 PM HAIL 1 ESE ROANOKE 37.27N 79.94W
06/21/2011 E1.00 INCH CITY OF ROANOKE VA PUBLIC
0515 PM TSTM WND DMG 1 ESE ROANOKE 37.27N 79.94W
06/21/2011 CITY OF ROANOKE VA PUBLIC
TREES DOWN IN ROAD
&&
EHSpecial weather statement, Jun 21, 4:30 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT TUE JUN 21 2011
VAZ034-212200-
BEDFORD VA-
530 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD COUNTY...
AT 526 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF BIG ISLAND...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BOONSBORO AROUND 600 PM.
LAT...LON 3747 7922 3745 7925 3745 7926 3743 7927
3742 7925 3741 7926 3740 7924 3739 7925
3746 7939 3752 7934 3747 7919
DSLocal storm report, Jun 21, 5:05 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 E CHRISTIANSBURG 37.14N 80.32W
06/21/2011 M1.00 INCH MONTGOMERY VA BROADCAST MEDIA
WDBJ REPORT FROM VIEWER OFF ROUTE 11 NEAR THE
CHRISTIANSBURG WAYSIDE.
&&
HYSELLEvent by event
7 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Greenbrier
- When
- June 21, 5:30 PM EST
- Where
- Greenbrier County, Asbury
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.820, -80.570
Thunderstorm winds blew several trees down. Damage values are estimated.
Hail, Greenbrier
- When
- June 21, 5:54 PM EST
- Where
- Greenbrier County, 1.29 mi ESE of Lewisburg
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 37.790, -80.430
Quarter size hail fell just east of Lewisburg.
Thunderstorm Wind, Monroe
- When
- June 21, 6:35 PM EST
- Where
- Monroe County, Hillsdale
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 37.620, -80.500
Thunderstorm winds blew trees down in the Second Creek community. Damage values are estimated.
Thunderstorm Wind, Monroe
- When
- June 21, 6:48 PM EST
- Where
- Monroe County, 0.76 mi ENE of Pickaway
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $9,000
- Reported by
- COOP Observer
- Coordinates
- 37.636, -80.508
Thunderstorm winds blew multiple large trees down near the intersection of Hillsdale Road and Route 3 near Pickaway. Damage values are estimated.
Thunderstorm Wind, Monroe
- When
- June 21, 6:48 PM EST
- Where
- Monroe County, 0.76 mi SSW of Pickaway
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $9,000
- Reported by
- COOP Observer
- Coordinates
- 37.620, -80.526
Thunderstorm wind downed multiple large trees near the intersection of Stringtown Road and Route 219. Stringtown Road was blocked by the downed trees. Damage values are estimated.
Thunderstorm Wind, Greenbrier
- When
- June 21, 6:50 PM EST to 7:00 PM EST
- Where
- Greenbrier County, 0.54 mi W of Palestine to 0.09 mi WSW of Palestine
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 37.731, -80.640
Thunderstorm winds blew trees down around Alderson. One tree fell into a house at the intersection of Hickory Avenue and Spring Street. Another tree fell across Route 12. Damage values are estimated.
Flash Flood, Monroe
- When
- June 21, 7:00 PM EST to 9:00 PM EST
- Where
- Monroe County, 1.42 mi S of Pickaway to 1.45 mi S of Pickaway
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.610, -80.522
Heavy rain prompted flash flooding of a stream caused water to flow across Hillsdale Toll Gate Road.
Thunderstorm Wind, Greenbrier
- When
- June 21, 7:15 PM EST
- Where
- Greenbrier County, 2.45 mi ESE of Asbury
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 37.812, -80.526
Thunderstorm winds blew trees down that blocked Muddy Creek Mountain Road. Damage values are estimated.
Thunderstorm Wind, Greenbrier
- When
- June 21, 7:40 PM EST
- Where
- Greenbrier County, 1.48 mi NNE of Renick
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 38.001, -80.364
Thunderstorm winds blew multiple trees down across Route 219 just north of Renick. Damage values are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flooding in Illinois, June 21, 20112 injured · $2.5 million · EF1 · 80 events
- Damaging Winds in Indiana, June 21, 20111 death · 1 injured · $23,000 · 56 kt wind · 5 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 20112 injured · $578,000 · 70 kt wind · 86 events
- Heat in Virginia, June 21, 20111 death · 1 event
- Flash Flooding and Flooding in Michigan, June 21 to 22, 20114 injured · $1.5 million · 2 in hail · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 21 to 22, 2011$698,000 · 61 kt wind · 39 events
- Flash Flooding and Hail in Virginia, June 21, 2011$323,000 · 1.75 in hail · 53 events
- Tornadoes and Flash Flooding in Wisconsin, June 21, 20111 injured · $409,000 · EF1 · 16 events
- Tornadoes and Hail in Texas, June 21, 2011$1.0 million · EF0 · 16 events
- Hail and Damaging Winds in Texas, June 21 to 22, 2011$226,000 · 1.75 in hail · 31 events
- Damaging Winds in Tennessee, June 21, 2011$315,000 · 60 kt wind · 20 events
- Tornado and Flash Flood in Minnesota, June 21, 2011$600,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325844, 325845, 325843, 325839, 325841, 325849, 325858, 325850, 325853.